MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYGENIC; DENTAL CLAMP

COLTENE WHALEDENT INC. HYGENIC; DENTAL CLAMP
Catalog Number H02706
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
Dental clamp broke during set up.
 
Additional Manufacturer Narrative
Investigation results: no product was returned.No date code mentioned.Batch number indicates 2 years old.Why did the clamp break? the clamp broke due to the inability of the material to withstand the stresses being applied.Why? 1) the clamp is old and broke due to the expected life of usage.2) the customer has exposed the clamp to chemicals known to cause stress crack corrosion or has not rinsed it off before autoclaving.3) customer is not aware that overextending clamps is detrimental to the "spring" material of the clamp and decreases the life expectancy.4) no other issues have come up for this batch of clamps.5) customer is satisfied with the product credit/replacement and has not requested additional information.Attached photos exhibit dark discoloration on the entire surface of the clamp indicating possible caustic/acidic chemical usage.At the break, the black discoloration indicates the breaking was caused by chemical corrosion.Clamp was 2 years old and probably at the end of its life expectancy.Able (3 occurences from (b)(6) 2017 to (b)(6) 2018) capa required: no capa required.

Brand Name
HYGENIC
Common Device Name
DENTAL CLAMP
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key7808439
Report Number2416455-2018-08231
Device Sequence Number19284837
Product Code EEF
UDI-Device IdentifierD661H027060
UDI-PublicD661H027060
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH02706
Device Lot NumberG99527
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1